Advertisement

On the Cohomology of Fibres of Polynomial Maps

  • Helmut A. Hamm
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

The cohomology groups of the fibres of a polynomial mapping are locally constant except over a finite number of points. The change of the cohomology is caused by singularities if one includes those at infinity. In this paper conditions are given such that the rank of certain cohomology groups is still constant or behaves in a semicontinuous way. For the description of the change of cohomology it is important to look at direct image sheaves. The nature of the change can be understood using notions from the theory of covering projections.

2000 Mathematics Subject Classification

Primary 14D05 Secondary 14D06, 55N30 

Key words and phrases

Polynomial map atypical fibre direct image sheaf constructible sheaf covering projection 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A.A. Beilinson, J. Bernstein, P. Deligne, Faisceaux pervers, Astérisque 100 (1982), 1–172.MathSciNetGoogle Scholar
  2. [2]
    H.A. Hamm, Lê D.T., Rectified homotopical depth and Grothendieck conjectures, in: The Grothendieck Festschrift, Vol. II, 311–351, Progr. Math. 87, Birkhäuser, Boston, MA, 1990.Google Scholar
  3. [3]
    H.A. Hamm, Lê D.T., Vanishing Theorems for constructible sheaves I, J. reine angew. Math. 471 (1996), 115–138.Google Scholar
  4. [4]
    H.A. Hamm, Lê D.T., Vanishing Theorems for constructible sheaves II, Kodai Math. J. 21 (1998), 208–247.Google Scholar
  5. [5]
    H.A. Hamm, Lê D.T., Théorèmes d’annulation pour les faisceaux algébriquement constructibles, C.R.Acad.Sci Paris 327 (1998), sér. I, 759–762.zbMATHCrossRefGoogle Scholar
  6. [6]
    M. Kashiwara, P. Schapira, Sheaves on Manifolds, Springer-Verlag, Berlin 1990.zbMATHCrossRefGoogle Scholar
  7. [7]
    J. Schürmann, Morse theory for constructible sheaves, preprint.Google Scholar
  8. [8]
    D. Siersma, J. Smeltink, Classification of singularities at infinity of polynomials of degree.4 in two variables, Georgian Math. J. 7 (2000), 179–190.Google Scholar
  9. [9]
    D. Siersma, M. Tibár, Singularities at infinity and their vanishing cycles, Duke Math. J. 80 (1995), 771–783.Google Scholar
  10. [10]
    M. Tibár, Topology at infinity of polynomial mappings and Thom regularity condition, Compositio Math. 111 (1998), 89–109.Google Scholar
  11. [11]
    M. Tibár, Singularities and topology of meromorphic functions, this volume.Google Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Helmut A. Hamm
    • 1
  1. 1.Mathematisches Institut der WWUMünsterGermany

Personalised recommendations